Translator Disclaimer
2018 On the Jumps of the Degrees Below a Recursively Enumerable Degree
David R. Belanger, Richard A. Shore
Notre Dame J. Formal Logic 59(1): 91-107 (2018). DOI: 10.1215/00294527-2017-0014

Abstract

We consider the set of jumps below a Turing degree, given by JB(a)={x':xa}, with a focus on the problem: Which recursively enumerable (r.e.) degrees a are uniquely determined by JB(a)? Initially, this is motivated as a strategy to solve the rigidity problem for the partial order R of r.e. degrees. Namely, we show that if every high2 r.e. degree a is determined by JB(a), then R cannot have a nontrivial automorphism. We then defeat the strategy—at least in the form presented—by constructing pairs a0, a1 of distinct r.e. degrees such that JB(a0)=JB(a1) within any possible jump class {x:x'=c}. We give some extensions of the construction and suggest ways to salvage the attack on rigidity.

Citation

Download Citation

David R. Belanger. Richard A. Shore. "On the Jumps of the Degrees Below a Recursively Enumerable Degree." Notre Dame J. Formal Logic 59 (1) 91 - 107, 2018. https://doi.org/10.1215/00294527-2017-0014

Information

Received: 9 April 2015; Accepted: 18 June 2015; Published: 2018
First available in Project Euclid: 20 July 2017

zbMATH: 06848193
MathSciNet: MR3744353
Digital Object Identifier: 10.1215/00294527-2017-0014

Subjects:
Primary: 03D25
Secondary: 03D28

Rights: Copyright © 2018 University of Notre Dame

JOURNAL ARTICLE
17 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.59 • No. 1 • 2018
Back to Top